Thunderstorm Wind, Pearl River
- When
- November 24, 11:30 AM CST
- Where
- Pearl River County, 1 mi N of Picayune
- Property damage
- $750
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.550, -89.683
Two trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Nov 24, 3:15 AM CST, 8 hours 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
315 AM CST SAT NOV 24 2001
UNSETTLED WEATHER PATTERN FOR THE NEXT 7 DAYS AS AMPLIFYING FLOW
PATTERN BRINGS A SERIES OF UPPER LEVEL TROUGHS THROUGH THE CENTRAL
AND SOUTHERN PLAINS. PREVIOUS FORECAST ON TRACK THROUGH SUNDAY WITH
FEW CHANGES. SURFACE BOUNDARY WILL WORK TO THE COAST TONIGHT AS ONE
UPPER LEVEL TROUGH SWEEPS EAST OF THE AREA WITH DIMINISHING RELATIVE
HUMIDITIES AND NORTHERLY WINDS SPREADING FROM NORTHWEST TO SOUTHEAST
ACROSS THE FORECAST AREA. AVN MODEL IS PREFERRED WITH THE FRONTAL
BOUNDARY STALLING IN THE COASTAL WATERS AND THEN GETTING PULLED
NORTH AGAIN ON SUNDAY AS ANOTHER STORM SYSTEM STRENGTHENS IN THE
CENTRAL/ SOUTHERN PLAINS. THIS WEAKENING FRONTAL BOUNDARY INITIATES
A LONG TERM ISENTROPIC LIFT EVENT WHICH STRETCHES TO TUESDAY.
TUESDAY INTO WEDNESDAY IS VERY SIMILAR TO THE SITUATION OCCURRING
THIS MORNING AS ANOTHER SURFACE LOW STRENGTHENS AS IT MOVES INTO THE
MID AND LOWER MISSISSIPPI VALLEY. WILL WORD PRECIPITATION ON SUNDAY
THROUGH MONDAY AS RAIN WITH STRATIFORM EXPECTED THEN ADD THUNDER FOR
TUESDAY AND WEDNESDAY AS UPPER LEVEL DYNAMICS STRENGTHEN. END OF THE
WEEK LOOKS COOL AS A STRENGTHENING EAST COAST LOW AMPLIFIES A
SURFACE HIGH IN THE MID SECTION OF THE COUNTRY. MRF BRINGS A
1024/1022 MB SURFACE CANADIAN HIGH PRESSURE CENTER INTO THE ARKLATEX
REGION WITH MRF MOS GUIDANCE FORECASTING LOWS IN THE LOWER 30S FOR
THE GPT/MCB/BTR AREAS FOR FRIDAY MORNING.
MCB 76/51/72/51 7302 BTR 78/53/73/54 6301
MSY 78/60/74/60 6411 GPT 74/61/72/60 6622
.NEW...SCA FROM KQPL TO THE ATCHAFALAYA RIVER OUT 60NM INCLUDING
LAKES PONTCHARTRAIN AND MAUREPAS.
LA...NONE.
MS...NONE.
13LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-241600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 715 AM CST SAT NOV 24 2001 .SYNOPSIS...A TROPICAL UNSTABLE AIRMASS WILL BUILD ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THIS MORNING AS A STRONG UPPER LEVEL TROUGH MOVES THROUGH THE CENTRAL PLAINS AND AN ASSOCIATED SURFACE LOW PRESSURE CENTER IN CENTRAL KANSAS MOVES EAST INTO THE MIDDLE MISSISSIPPI VALLEY. SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI AT DAYBREAK REMAINED WEDGED BETWEEN A COLD FRONT TO THE WEST AND A WARM FRONT TO THE EAST ORIGINATING FROM THE SURFACE LOW PRESSURE CENTER IN CENTRAL KANSAS. WITH THE COLD FRONT LOCATED FROM CENTRAL MISSOURI EXTENDING INTO SOUTHWEST TEXAS AND THE WARM FRONT EXTENDING FROM SOUTHEAST MISSOURI TO THE NORTHWEST FLORIDA PANHANDLE...SURFACE AND LOW LEVEL WINDS HAVE INCREASED EARLY THIS MORNING FROM THE SOUTH AND WILL CONTINUE TO DO SO. THESE INCREASING WINDS WILL PULL ADDITIONAL GULF MOISTURE NORTHWARD ACROSS THE AREA WHICH WILL MAINTAIN A FAVORABLE ENVIRONMENT FOR THUNDERSTORM DEVELOPMENT THIS MORNING AS UPPER LEVEL WINDS AND INSTABILITY INCREASE WITH THE APPROACH OF THE UPPER LEVEL TROUGH. .THUNDERSTORMS... THE LEADING EDGE OF A BAND OF STRONG THUNDERSTORMS EXTENDING FROM CENTRAL MISSISSIPPI INTO SOUTHWEST LOUISIANA HAS ENTERED WILKINSON COUNTY OF SOUTHWEST MISSISSIPPI AT 700 AM. THIS BAND OF THUNDERSTORMS WILL CONTINUE TO PUSH EAST AT 15 TO 20 MPH. THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS AROUND 40 TO 50 MPH...TORRENTIAL RAINFALL FOR ABOUT 20 MINUTES AND OCCASIONAL LIGHTNING. THE WIND GUSTS MAY DROP TREE LIMBS AND DOWN A FEW WEAKENED OR DISEASED TREES. .MARINE HAZARDS... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS FROM THE MISSISSIPPI RIVER WEST TOWARD THE ATCHAFALAYA RIVER BASIN AND LAKES PONTCHARTRAIN AND MAUREPAS. SOUTHERLY WINDS OF 20 KNOTS WITH GUSTS TO 25 KNOTS CAN BE EXPECTED TODAY WITH HIGHER GUSTS NEAR STRONG THUNDERSTORMS. .ACTIONS...NO ACTIONS ARE NECESSARY AT THIS TIME HOWEVER LAW ENFORCEMENT AGENCIES SHOULD MONITOR CONDITIONS CLOSELY FOR UPDATES CONCERNING ANY POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT THROUGHOUT THE DAY. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-251300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CST SAT NOV 24 2001 .SYNOPSIS...A STRONG UPPER LEVEL LOW WILL CONTINUE TO TRACK ACROSS THE CENTRAL PLAINS AS AN ASSOCIATED SURFACE LOW PRESSURE CENTER IN WESTERN IOWA DRAGS A SURFACE COLD FRONT INTO SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THIS AFTERNOON AND TONIGHT. THE COLD FRONT IS NOT EXPECTED TO PUSH INTO THE COASTAL WATERS THIS AFTERNOON OR TONIGHT...THUS MAINTAINING LOW LEVEL MOISTURE AND INSTABILITY MAINLY ACROSS COASTAL MISSISSIPPI AND AREAS SOUTH OF LAKE PONTCHARTRAIN THROUGH TONIGHT. .THUNDERSTORMS... AS THE SURFACE COLD FRONT CONTINUES TO PUSH EAST...WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE AHEAD OF THE COLD FRONT. THE HEAVIEST ACTIVITY WILL OCCUR MAINLY OVER THE OLD FLORIDA PARISHES IN LOUISIANA AND COASTAL MISSISSIPPI THIS AFTERNOON. THE STRONG UPPER LEVEL DYNAMICS OF THE MAIN REMAINS NORTH OF EXTREME SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA. DUE TO THE UPPER LEVEL WIND STRUCTURE AND STORM MOVEMENTS...TRAINING OF STORM MAY OCCUR AND PRODUCE AROUND AN INCH OF RAINFALL THROUGH TONIGHT. IN ADDITION...THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS AROUND 30 TO 40 MPH. THE WIND GUSTS MAY DROP TREE LIMBS AND DOWN A FEW WEAKENED OR DISEASED TREES. .MARINE HAZARDS... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS FROM THE MISSISSIPPI RIVER WEST TOWARD THE ATCHAFALAYA RIVER BASIN AND LAKES PONTCHARTRAIN AND MAUREPAS. SOUTHERLY WINDS OF 20 KNOTS WITH GUSTS TO 25 KNOTS CAN BE EXPECTED TODAY WITH HIGHER GUSTS NEAR STRONG THUNDERSTORMS. .ACTIONS...NO ACTIONS ARE NECESSARY AT THIS TIME HOWEVER LAW ENFORCEMENT AGENCIES SHOULD MONITOR CONDITIONS CLOSELY FOR UPDATES CONCERNING ANY POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT THROUGH TONIGHT. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Two trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, November 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5274786.